MAUDE Adverse Event Report: VARIAN MEDICAL SYSTEMS ECLIPSE; TREATMENT PLANNING SYSTEM

VARIAN MEDICAL SYSTEMS ECLIPSE; TREATMENT PLANNING SYSTEM
Model Number 16.1
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Varian reference (b)(4).Customer confirmed that due to this use error seven patients received incorrect treatment.Patients received higher dose than intended.For two patients it was determined no serious injury occurred, for the remaining five patients it is unknown whether serious injury occurred.Eclipse is working as intended.It is confirmed that the incorrect calibration values in the ct calibration curve for the ct somatom confidence was caused by use error.Varian documentation states that verification of the calibration curve entries is the responsibility of the customer.The documentation provides a method for the customer to verify the configuration of the ct calibration curve.
 
Event or Problem Description
The customer reported that on (b)(6) 2020 a plan that was calculated in eclipse had an unexpected dose distribution with high dose extending outside the ptv and towards the patient skin.The patient had not been treated.The issue was reproducible at the customer site for the same patient.The patient data was retrieved from the customer site and tested with varian standard beam model and algorithms, and same dose constraints, but the issue was not reproducible.After some troubleshooting by varian service/helpdesk, it was found that the issue was due to the electron calibration curve that was incorrectly defined as absolute density, instead of as relative to water density.No injury or death was reported.

Brand Name
ECLIPSE
Common Device Name
TREATMENT PLANNING SYSTEM
Manufacturer (Section D)
VARIAN MEDICAL SYSTEMS
911 hansen way
palo alto CA 94304 1028
MDR Report Key10852382
Report Number3003793371-2020-00001
Device Sequence Number19705527
Product Code MUJ
UDI-Device Identifier00855141006080
UDI-Public(01)00855141006080(11)200529(10)1601000
Combination Product (Y/N)N
Initial Reporter CountryMO
PMA/510(K) Number
K201607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number16.1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2020
Initial Report FDA Received Date11/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;